Revista Matemática Iberoamericana


Full-Text PDF (1634 KB) | Metadata | Table of Contents | RMI summary
Volume 12, Issue 1, 1996, pp. 111–145
DOI: 10.4171/RMI/196

Published online: 1996-04-30

On fractional differentiation and integration on spaces of homogeneous type

A. Eduardo Gatto[1], Carlos Segovia[2] and Stephen Vági[3]

(1) DePaul University, Chicago, USA
(2) Universidad de Buenos Aires, Argentina
(3) DePaul University, Chicago, USA

In this paper we define derivatives of fractional order on spaces of homogeneous type by generalizing a classical formula for the fractional powers of the Laplacean [S1], [S2], [SZ] and introducing suitable quasidistances related to an approximation of the identity. We define integration of fractional order as in [GV] but using quasidistances related to the approximation of the identity mentioned before.
We show that these operators act on Lipschitz spaces as in the classical cases. We prove that the composition $T_\alpha$ of a fractional integral $I_\alpha$ and a fractional derivative $D_\alpha$ of the same order and its transpose (a fractional derivative composed with a fractional integral of the same order) are Calderón-Zygmund operators. We also prove that for small order $\alpha$a, $T_\alpha$ is an invertible operator in $L^2$. In order to prove that $T_\alpha$ is invertible we obtain Nahmod type representations for $I_\alpha$ and $D_\alpha$ and then we follow the method of her thesis [N1], [N2].

No keywords available for this article.

Gatto A. Eduardo, Segovia Carlos, Vági Stephen: On fractional differentiation and integration on spaces of homogeneous type. Rev. Mat. Iberoam. 12 (1996), 111-145. doi: 10.4171/RMI/196